Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The second bounded cohomology
of an amalgamated free product of groups


Author: Koji Fujiwara
Journal: Trans. Amer. Math. Soc. 352 (2000), 1113-1129
MSC (1991): Primary 20F32; Secondary 55U99, 20E06.
Published electronically: July 7, 1999
MathSciNet review: 1491864
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the second bounded cohomology of an amalgamated free product of groups, and an HNN extension of a group. As an application, we show that a group with infinitely many ends has infinite dimensional second bounded cohomology.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20F32, 55U99, 20E06.

Retrieve articles in all journals with MSC (1991): 20F32, 55U99, 20E06.


Additional Information

Koji Fujiwara
Affiliation: Department of Mathematics, Keio University, Yokohama, 223 Japan
Address at time of publication: Math Institute, Tohoku Univeristy, Sendai, 980-8578, Japan
Email: fujiwara@math.tohoku.ac.jp

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02282-5
PII: S 0002-9947(99)02282-5
Keywords: Bounded cohomology, ends of groups
Received by editor(s): February 20, 1996
Received by editor(s) in revised form: November 7, 1997
Published electronically: July 7, 1999
Additional Notes: Most of the work was done when the author visited MSRI supported in part by NSF grant DMS-9022140 and a JSPS grant. He is supported in part by The Inamori Foundation.
Dedicated: Dedicated to Professor John Stallings for his 60th birthday
Article copyright: © Copyright 1999 American Mathematical Society